MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK RC DISPOSABLES KIT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. FIBERTAK RC DISPOSABLES KIT; ORTHOPEDIC MANUAL SURG INSTR
Model Number FIBERTAK RC DISPOSABLES KIT
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 02/12/2025, it was reported by a sales representative via (b)(4) that an ar-3650ds disposables kit for 2.6 fibertak anchors and (qty.3) of an ar-3632sp 2.6 fibertak sp soft anchor had an issue when repairing a supraspinatus tear.The first ar-3632sp 2.6 fibertak sp soft anchor was deployed successfully, but the drilling was problematic for the first anchor.The 2.6 drill was confirmed to be appropriately chucked.The second socket was more difficult, and some metal shavings were noticed around the drill site.The surgeon had to reverse the drill to remove it from the drill guide, which caught the sutures from the first anchor and pulled it from the socket.The surgeon asked for two more ar-3632sp 2.6 fibertak sp soft anchors and attempted to deploy them in each socket, but both pulled out.The surgeon abandoned the fibertaks and moved on to 5.5mm corkscrews, which were successfully deployed in the previously drilled sockets.All metal shavings were removed from the site, and the medial row sutures were passed, tied, and bridged to two 5.5mm swivelocks as planned.This was discovered during an arthroscopic rotator cuff repair procedure on (b)(6) 2025, with no reported patient harm.Additional information was received on 02/18/2025: there was no significant delay to the case and no additional anesthesia.There were no negative effects or significant damage due to immediately opening corkscrews and inserted them in the same sockets that were drilled for the fibertaks.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misaligned insertion; prying/leveraging the device during insertion.

Brand Name
FIBERTAK RC DISPOSABLES KIT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21467544
Report Number1220246-2025-00664
Device Sequence Number21020354
Product Code LXH
UDI-Device Identifier00888867291799
UDI-Public(01)00888867291799(11)230828(17)280731(10)15134040
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAK RC DISPOSABLES KIT
Device Catalogue NumberAR-3650DS
Device Lot Number15134040
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown